Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Stomach And Hiv Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support References What Is Peripheral Neuropathy? Approximately 60 percent of HIV+ people will develop problems that involvethe nervous system. The nervous system controls thinking, movement, sensations,and feelings. There are two parts of the nervous system:...
Ask the Experts

neuropathy from hiv or drugs

is my neropathy from my hiv or my drugs that i am taking for hiv....?
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thank you for your post.Both HIV itself and some HIV medications (mostly d4T and ddI) can cause peripheral neuropathy. If you're having pain in your feet or hands, you should discuss this with your doctor.BY Read more »

Peripheral neuropathy

I have been positive since 1985 I had Toxo in 97 and started taking meds.. due to side effects I quit meds for three years Im now back on 5 mo. ts had dropped to 57 vl sky high.... I haven't seen my most recent labs but I know Im feeling better...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...have not had much like with drugs like Neurontin for autonomic neuropathy but sometimes a focused approached (ie Reglan for gastroparesis) may help. In some cases a gastric feeding tube (place in jejunum) has been helfpul of provide nutrition and... Read more »

Radial Neuropathy and HIV

Hello and before anything else, Thank You for this wonderful site!My question arises from my current condition. I am newly HIV+. In fact, I am still seroconverting. I discovered my HIV status when I developed radial mononeuropathy in my left arm 4...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Hello, and thanks for posting. Quite a bit of time has passed from when you posted so you probably have some of the answers to your questions. My prediction would be that your neuropathy is not permanent, although my bias would have been to... Read more »

Stomach (Gastric) Pains

Hello,I have been on my meds for a number of years now since starting them have only ever had one problem which occured and thats stomach pains - I can only describe it as a griping pain, similar to when you need to pass wind with a ache in my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...therapy for treatment that allows for stopping oral meds. Combivir contains AZT which can cause a range of sometimes annoying stomach complaints. If tenofovir (or abacavir) is available in your area then a switch from Combivir to an alternative... Read more »
Articles
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

... Gut Basics The gut includes the stomach, small intestine, large intestine, rectum, and anus. It is also called the gastrointestinal or GI tract. The gut plays an important role in keeping you healthy. It is where food is broken down,... Read more »
Test Positive Aware Network

Videx EC

...250 mg capsules.) Videx is also available as a buffered powder for oral solution. Take Videx and Videx EC strictly on an empty stomach (unless taking with Viread), one hour before or two hours after food or drink, except water. Approved for... Read more »
Test Positive Aware Network

Zerit

...Other side effects may include headache, chills/fever, malaise (general ill feeling), insomnia, anxiety, depression, rash, upset stomach (nausea and vomiting), diarrhea, and abdominal pain. Rare but potentially serious toxicity with all NRTIs:... Read more »
AIDS InfoNet

Chinese Acupuncture

...energy, or deal with the side effects of antiretroviral medications (ARVs). Some people have used acupuncture to reduce the upset stomach or diarrhea caused by their medications. Other people find that it helps ease the pain caused by neuropathy... Read more »
Connect With Others

Neuropathy??? maybe. Your thoughts?

Posted by Anonymous, 4 Replies
...that is turned up on high. I get burning in my wrists, forearms and armpits and shooting pains in the skin/tissue above my stomach. These symptoms have lasted 9+ weeks. I have them mostly under control with slow release NSAID's but every now... Read more »

Not for the weak stomach

Posted by franfrog, 2 Replies
Here is a picture I just received. If you have a weak stomack do not click on the link. It is about a jumper who had a terrible fall. http://home.att.net/~songs2/Jumper.jpg Read more »

Neuropathy?

Posted by Anonymous, 1 Reply
...Is it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? Read more »

neuropathy

Posted by Anonymous, 1 Reply
Peripheral neuropathy is a tingling sensation, pins and needles, that is very, very often quite painful. According to Dr. Judith Feinberg, it affects the longest nerves first, therefore it always starts in the toes, may progress upwards to involve... Read more »